Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jan 13, 2005, 8:11 AM CST for Jones County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2005, 8:11 AM CST (14:11 UTC)
- Expired
- Jan 13, 2005, 10:15 AM CST
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 689 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 131412 FFWJAN MSC067-131615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 811 AM CST THU JAN 13 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... JONES COUNTY IN SOUTHEAST MISSISSIPPI THIS INCLUDES THE CITIES OF...PINE BELT AIRPORT...LAUREL... ELLISVILLE * UNTIL 1015 AM CST * AT 811 AM CST...THE PUBLIC REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I-59 EXIT 99...I-59 EXIT 97...I-59 EXIT 96...I-59 EXIT 95...I-59 EXIT 93 AND I-59 EXIT 90. FLASH FLOODING HAS BEEN REPORTED ON SECONDARY ROADS WITH AS MUCH AS A FOOT OF WATER IN SOME AREAS. AN ADDITIONAL 1 TO 2 INCHES CAN BE EXPECTED OVER THE NEXT HOUR. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON. LAT...LON 3145 8936 3145 8912 3176 8895 3175 8928 $$ CAB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 6:25 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Jan 13, 6:25 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 625 AM CST THU JAN 13 2005 UPDATED ZONES AS SQUALL LINE HAS MOVED JUST EAST OF INTERSTATE 55. HAVE CLEARED MOST OF COUNTIES FOR TORNADO WATCH 8(EXPIRES AT 9 AM) AND PUT IN FAR EASTERN COUNTIES FOR TORNADO WATCH 9 (EXPIRES AT 11 AM). WITH TEMPS QUICKLY FALLING INTO THE 50S HAVE ADJUSTED WORDING IN ZONES. OTHERWISE REST OF FORECAST ON TRACK. .PREVIOUS DISCUSSION...AT 340 AM ...SEVERE WEATHER EVENT TAKEN PLACE ACROSS FORECAST AREA THIS MORNING... .SHORT TERM... CURRENTLY...IR SAT IMAGERY DEPICTS A VIGOROUS...POSITIVELY TILTED UPPER TROUGH CARVING IT/S WAY INTO THROUGH THE SOUTHERN PLAINS ...MOVING TOWARD THE MISSISSIPPI VALLEY REGION. IN RESPONSE...SFC LOW PRESSURE IS DEVELOPING AND DEEPENING OVER THE MID TO UPPER MISSISSIPPI VALLEY. IR SAT AND AREA RADARS SHOW THE INTENSE SQUALL LINE MOVE THROUGH THE WESTERN END OF THE FORECAST AREA...EXTENDING FROM NEAR GREENWOOD TO APPROACHING THE MISSISSIPPI RIVER WITH SOME STRONG CELLS TRACKING NORTHEAST AHEAD OF THE LINE. THERE HAVE BEEN SOME BOW SEGMENTS ASSOCIATED WITH THIS INTENSE LINE. TORNADO WATCH IS IN EFFECT UNTIL 9 AM FOR THE WEST HALF OF THE REGION...EXPECT WATCHES TO EXTEND ACROSS THE EAST HALF THROUGH THE REMAINDER OF THE MORNING HOURS...BEFORE THE LINE EXITS TO THE REGION BY AFTERNOON. THE ASSOCIATED STRONG COLD FRONT WAS NOTED FROM WESTERN ARKANSAS INTO NORTHEAST TEXAS. BROAD SOUTHERLY FLOW ACROSS MUCH OF THE SOUTH AHEAD OF THE LINE OF STORMS HAS TEMPS IN THE MIDDLE TO UPPER 60S WITH DEWPOINTS IN THE 60S. MAIN FORECAST CHALLENGE...WILL BE SQUALL LINE TIMING AND POTENTIAL FOR PRE-LINE SUPERCELLS FOR THIS MORNING. FOR THIS AFTERNOON WILL KEEP CHANCE OF THUNDERSTORMS...DECREASING FROM WEST TO EAST AS THE COLD FRONT PASSES THROUGH TODAY. THE HIGHEST TEMPS FOR TODAY WILL BE EARLY THIS MORNING AS TEMPS FALL THROUGH THE 60 TO 50S. FOR TONIGHT WILL KEEP SOME POST FRONT LIGHT RAIN ENDING FROM THE WEST SHORTLY AFTER MIDNIGHT. FOR FRIDAY HIGH PRESSURE CENTERED TO OUR NORTH WILL PLACE THE LOWER MS RIVER VALLEY IN A COLD AND DRY AIR ADVECTION REGIME. THIS WILL SET TEMPS BACK TO SEASONAL AVERAGES. .LONG TERM... NOT MUCH TO BELABOR IN THE EXTENDED TODAY. FAVORED THE COMBO OF GFS/ECMWF FOR THE PARTICULARS. QUIET...CONDITIONS TYPICAL FOR JANUARY ARE ON TAP FOR THE WEEKEND AND FIRST PART OF NEXT WEEK. A LONG WAVE TROUGH WILL POSITIONED OVER THE EASTERN CONUS THIS WEEKEND FLATTENING TO A MORE ZONAL ORIENTATION BY EARLY NEXT WEEK. WITH HIGH PRESSURE CENTERS REMAINING TO OUR NORTH OVER THE OHIO RIVER VALLEY...HIGH TEMPS WILL BE NEAR SEASONAL AVERAGES. LOW TEMPS WILL VARY DEPENDENT UPON THE AMOUNT OF DRYING/CLEARING EXPECTED. DEWPOINTS WILL CERTAINLY BE CUT IN THE WAKE OF THURSDAY/S FRONTAL PASSAGE...HOWEVER THE SUBTROPICAL JET WILL REMAIN WEST SOUTHWEST AND CUT ACROSS THE REGION. THIS WOULD LEAVE OUR AREA PRONE TO BOUTS WITH OCCASIONAL CIRRUS. GIVEN THE AFOREMENTIONED SYNOPTIC SET UP...FAVORED LOW TEMPS IN THE LOWER 30S MOST AREAS. LITTLE IF ANY RAINFALL IS EXPECTED THROUGH NEXT WEDNESDAY. && .AVIATION... WILL SEE ISOLATED SITES FALL TO IFR IN HEAVIER RAINFALL WITH STRONGEST STORMS BUT CEILINGS GENERALLY IN MVFR RANGE ALONG SQUALL LINE THAT WILL SHIFT EWD ACROSS THE FORECAST AREA THIS MORNING. WILL SEE VFR CONDITIONS TO REAR OF SQUALL LINE BEFORE LOW CLOUDS FILL BACK IN COLD AIR ADVECTION BEHIND THE COLD FRONT. GENERALLY MVFR STRATOCU IN PLACE LATER IN THE AFTERNOON...ERODING FROM THE WEST TONIGHT. PRESSURE GRADIENT REMAINS RELATIVELY TIGHT SO WILL MAINTAIN GUSTY NLY WIND BEHIND THE BOUNDARY TONIGHT THROUGH EARLY FRIDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 37 52 30/ 100 20 0 0 MERIDIAN 70 36 54 30/ 100 40 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... .MS...NONE. .LA...NONE. .AR...NONE. && 17
Hazardous weather outlook, Jan 13, 6:04 AM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0604 AM CST THU JAN 13 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141204- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0604 AM CST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL OCCUR OVER SECTIONS OF CENTRAL AND EAST MISSISSIPPI THIS MORNING. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WIND. ISOLATED TORNADOES MAY ALSO OCCUR. A LINE OF THUNDERSTORMS POSITIONED ACROSS CENTRAL MISSISSIPPI EARLY THIS MORNING WILL MOVE ACROSS EAST MISSISSIPPI BY MID MORNING. THESE STORMS HAVE DEVELOPED AHEAD OF A STRONG COLD FRONT THAT WILL SHIFT INTO THE AREA THIS AFTERNOON. ISOLATED STORMS IN THE LINE WILL BECOME SEVERE...PRODUCING DAMAGING WIND FROM 60 TO 70 MPH. THEY WILL ALSO HAVE THE POTENTIAL TO PRODUCE WEAK TORNADOES. THE RISK OF SEVERE STORMS WILL DIMINISH FROM THE WEST AS THE LINE ADVANCES THIS MORNING. THE POTENTIAL FOR SEVERE WEATHER WILL END AT MOST LOCATIONS BY NOON. STAY TUNED FOR UPDATED INFORMATION ON THIS POSSIBLE SEVERE WEATHER EVENT FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. ...FLOODING... GIVEN THE NEAR SATURATED STATE OF THE SOILS...PONDING ON AREA ROADS AND IN LOW LYING AREAS IS POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. MINOR STREET FLOODING WILL BE POSSIBLE IN POOR DRAINAGE AREAS AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jan 13, 7:18 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
718 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM TSTM WND DMG STARKVILLE 33.46N 88.82W
01/13/2005 OKTIBBEHA MS EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED THAT A TRAILOR HAD ITS
FRONT PORCH BLOWN OFF ALONG WITH ITS SIDING BLOWN OFF ON
BLACKJACK ROAD.
&&
CAMPBELLLocal storm report, Jan 13, 7:23 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
723 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG STARKVILLE 33.46N 88.82W
01/13/2005 OKTIBBEHA MS EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED THAT PART OF THE ROOF WAS
BLOWN OFF OF THE STARKVILLE AIRPORT ALONG WITH NUMEROUS
TREES DOWN ACROSS THE COUNTY.
&&
CAMPBELLSpecial weather statement, Jan 13, 7:29 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0729 AM CST THU JAN 13 2005 MSZ029-030-032-033-038-044-045-050-055-056-063-064-131429- CHOCTAW MS-CLAY MS-JEFFERSON DAVIS MS-LAWRENCE MS-LEAKE MS-NESHOBA MS-OKTIBBEHA MS-SCOTT MS-SIMPSON MS-SMITH MS-WEBSTER MS-WINSTON MS- TORNADO WATCH NUMBER 9 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... CHOCTAW... CLAY... JEFFERSON DAVIS...LAWRENCE... LEAKE... NESHOBA... OKTIBBEHA... SCOTT... SIMPSON... SMITH... WEBSTER... WINSTON... CRAVEN
Special weather statement, Jan 13, 7:29 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0729 AM CST THU JAN 13 2005 ... CORRECTED WATCH NUMBER MSZ029-030-032-033-038-044-045-050-055-056-063-064-131429- CHOCTAW MS-CLAY MS-JEFFERSON DAVIS MS-LAWRENCE MS-LEAKE MS-NESHOBA MS-OKTIBBEHA MS-SCOTT MS-SIMPSON MS-SMITH MS-WEBSTER MS-WINSTON MS- TORNADO WATCH NUMBER 8 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... CHOCTAW... CLAY... JEFFERSON DAVIS...LAWRENCE... LEAKE... NESHOBA... OKTIBBEHA... SCOTT... SIMPSON... SMITH... WEBSTER... WINSTON... CRAVEN
Local storm report, Jan 13, 7:40 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
740 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 AM TSTM WND DMG BRANDON 32.28N 90.00W
01/13/2005 RANKIN MS EMERGENCY MNGR
BRANDON EOC REPORTS 3 POWER POLES SNAPPED OFF ALONG US 80
NEAR CROSSGATES.
&&
CAMPBELLLocal storm report, Jan 13, 7:42 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
742 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TSTM WND DMG 5 N LAUREL 31.77N 89.14W
01/13/2005 JONES MS EMERGENCY MNGR
JONES EOC REPORTS ROOF BLOWN OFF OF OUTBUILDING.
&&
CAMPBELLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 2:55 AM CST | Severe Thunderstorm Warning | JAN | Bolivar | 35 min |
| Jan 13, 3:41 AM CST | Severe Thunderstorm Warning | JAN | Issaquena | 49 min |
| Jan 13, 4:02 AM CST | Severe Thunderstorm Warning | JAN | Sunflower | 28 min |
| Jan 13, 4:05 AM CST | Severe Thunderstorm Warning | JAN | Warren | 10 min |
| Jan 13, 4:27 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 73 min |
| Jan 13, 4:49 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 56 min |
| Jan 13, 5:07 AM CST | Severe Thunderstorm Warning | JAN | Madison | 53 min |
| Jan 13, 5:40 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 65 min |
| Jan 13, 5:52 AM CST | Tornado Warning | JAN | Choctaw, Montgomery | 38 min |
| Jan 13, 5:59 AM CST | Tornado Warning | JAN | Webster | 61 min |
| Jan 13, 6:00 AM CST | Severe Thunderstorm Warning | JAN | Attala | 30 min |
| Jan 13, 6:06 AM CST | Severe Thunderstorm Warning | JAN | Leake | 39 min |
| Jan 13, 6:08 AM CST | Severe Thunderstorm Warning | JAN | Scott | 52 min |
| Jan 13, 6:22 AM CST | Severe Thunderstorm Warning | JAN | Winston | 38 min |
| Jan 13, 6:24 AM CST | Tornado Warning | JAN | Simpson, Smith | 66 min |
| Jan 13, 6:25 AM CST | Severe Thunderstorm Warning | JAN | Clay | 50 min |
| Jan 13, 6:30 AM CST | Severe Thunderstorm Warning | JAN | Neshoba | 45 min |
| Jan 13, 6:31 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 29 min |
| Jan 13, 6:38 AM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 52 min |
| Jan 13, 7:02 AM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 58 min |
| Jan 13, 7:06 AM CST | Severe Thunderstorm Warning | JAN | Jasper | 39 min |
| Jan 13, 7:08 AM CST | Severe Thunderstorm Warning | JAN | Kemper | 52 min |
| Jan 13, 7:16 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 59 min |
| Jan 13, 7:25 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 65 min |
| Jan 13, 7:30 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 60 min |
| Jan 13, 7:37 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 53 min |
| Jan 13, 7:42 AM CST | Severe Thunderstorm Warning | JAN | Jones | 48 min |
| Jan 13, 7:42 AM CST | Tornado Warning | JAN | Noxubee | 18 min |
| Jan 13, 7:46 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 59 min |
| Jan 13, 8:22 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 53 min |
Nearby
Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.